Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 12, 2006, 6:02 PM PDT for Lincoln County, Spokane County, Washington. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2006, 6:02 PM PDT (01:02 UTC)
- Expired
- Jul 12, 2006, 7:00 PM PDT
- In force
- 58 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WA, Spokane County, WA
The radar
The Spokane radar (KOTX), 4 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:24 PM PDT | TSTM WND GST 40 | 4 Nw Marshall, WA | ALSO PEA-SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 130102
SVROTX
WAC043-063-130200-
/O.NEW.KOTX.SV.W.0049.060713T0102Z-060713T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
602 PM PDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
WESTERN SPOKANE COUNTY IN EASTERN WASHINGTON
THIS INCLUDES THE CITY OF CHENEY
* UNTIL 700 PM PDT
* AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 17 MILES WEST OF MEDICAL LAKE TO 12 MILES SOUTHWEST OF MEDICAL
LAKE...OR ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF CHENEY
TO 16 MILES WEST OF CHENEY...AND MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHENEY AND MEDICAL LAKE BY 615 PM PDT
FAIRCHILD AFB BY 620 PM PDT
AIRWAY HEIGHTS BY 630 PM PDT
LAT...LON 4766 11743 4752 11743 4740 11748 4727 11769
4740 11789 4771 11812 4783 11799 4784 11784
4781 11778 4787 11769 4778 11754 4804 11753
$$
KJ5 follow-up statements
000
WWUS56 KOTX 130109
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
608 PM PDT WED JUL 12 2006
WAC043-063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-LINCOLN WA-
608 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EAST CENTRAL LINCOLN AND WESTERN SPOKANE COUNTIES...
AT 603 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REARDAN TO 6 MILES NORTHEAST OF EDWALL TO TYLER...OR
ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF CHENEY TO 8 MILES
WEST OF CHENEY...MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FOUR LAKES...FAIRCHILD AFB AND DEEP CREEK BY 615 PM PDT
MARSHALL AND AIRWAY HEIGHTS BY 620 PM PDT
LAT...LON 4750 11743 4741 11748 4730 11765 4730 11769
4740 11786 4772 11810 4783 11799 4784 11784
4781 11778 4787 11769 4778 11754 4798 11749
$$
KJ000
WWUS56 KOTX 130119
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
619 PM PDT WED JUL 12 2006
WAC043-063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-LINCOLN WA-
619 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EAST CENTRAL LINCOLN AND WESTERN SPOKANE COUNTIES...
AT 619 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DEEP CREEK TO FAIRCHILD AFB TO CHENEY...OR ALONG A
LINE EXTENDING FROM 16 MILES NORTHWEST OF CHENEY TO 7 MILES SOUTH OF
CHENEY...MOVING NORTHEAST AT 40 MPH. IN ADDITION TO THE DAMAGING
WINDS...HAIL UP TO PENNY SIZE CAN BE EXPECTED ESPECIALLY IN AND NEAR
CHENEY.
LAT...LON 4749 11743 4731 11765 4731 11767 4742 11784
4774 11808 4783 11799 4784 11791 4781 11778
4785 11767 4778 11754 4793 11747
$$
KJ000
WWUS56 KOTX 130130
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
629 PM PDT WED JUL 12 2006
WAC043-063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-LINCOLN WA-
629 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR EAST CENTRAL LINCOLN AND WESTERN SPOKANE COUNTIES...
AT 620 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF SPOKANE TO 7 MILES EAST OF
CHENEY...MOVING EAST NORTHEAST AT 40 MPH.
LAT...LON 4749 11743 4731 11765 4731 11767 4742 11784
4774 11808 4783 11799 4784 11791 4781 11778
4785 11767 4778 11754 4793 11747
$$
KJ000
WWUS56 KOTX 130140
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
640 PM PDT WED JUL 12 2006
WAC063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-
640 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR CENTRAL SPOKANE COUNTY...
AT 640 PM PDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF AIRWAY HEIGHTS
TO DOWNTOWN SPOKANE TO 14 MILES SOUTHEAST OF SPOKANE...MOVING EAST
NORTHEAST AT 40 MPH. IN ADDITION TO DAMAGING WINDS...VERY HEAVY
RAINFALL CAN BE EXPECTED WITH RAINFALL RATES AROUND ONE HALF INCH
PER HOUR. RAPID RUNOFF COULD RESULT IN LOCALIZED FLOODING OF
STREETS AND POOR DRAINAGE AREAS IN AND AROUND SPOKANE AND NEIGHBORING
COMMUNITIES.
LAT...LON 4753 11728 4736 11735 4738 11758 4753 11762
4765 11766 4768 11774 4776 11779 4778 11772
4778 11763 4778 11753 4777 11739
$$
KJ000
WWUS56 KOTX 130151
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
651 PM PDT WED JUL 12 2006
WAC063-130200-
/O.CON.KOTX.SV.W.0049.000000T0000Z-060713T0200Z/
SPOKANE WA-
651 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR CENTRAL SPOKANE COUNTY...
AT 651 PM PDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLBERT TO TRENTWOOD TO GREEN
ACRES TO 6 MILES SOUTHEAST OF MICA...OR ALONG A LINE EXTENDING FROM
12 MILES NORTHEAST OF SPOKANE TO 15 MILES SOUTHWEST OF POST
FALLS...MOVING EAST NORTHEAST AT 35 MPH.
IN ADDITION TO DAMAGING WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED
WITH RAINFALL RATES AVERAGING AROUND ONE HALF INCH PER HOUR. RAPID
RUNOFF WILL RESULT IN LOCALIZED FLOODING OF STREETS AND POOR
DRAINAGE AREAS IN AND AROUND SPOKANE AND NEIGHBORING COMMUNITIES.
LAT...LON 4753 11711 4744 11720 4745 11739 4753 11745
4765 11749 4771 11753 4776 11754 4782 11750
4787 11742 4789 11731 4777 11721
$$
KJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:20 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 12, 4:20 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 420 PM PDT WED JUL 12 2006 .SYNOPSIS...HIGH PRESSURE WILL THEN BEGIN TO STRENGTHEN...RESULTING IN DRY CONDITIONS AND WARMING TEMPERATUERS THROUGH THE WEEKEND. && .DISCUSSION... TONIGHT THROUGH SATURDAY...UPPER LEVEL TROUGH SWINGING THROUGH THE INLAND NORTHWEST TODAY. SOME LIGHT SHOWERS HAVE FALLEN ACROSS THE AREA...BUT HAVE NOT FOUND ANYMORE THAN A TRACE OF PRECIP AT THE ASOS SITES. RADAR SHOWING SOME HEAVIER SHOWERS MOVING INTO THE PALOUSE AND EAST CASCADES NOW...AND EXPECT SOME MEASURABLE RAIN OUT OF THAT. WATER VAPOR IMAGERY IS SHOWING A DEFINITE BACKEDGE TO THE PRECIP. EXPECT THIS TO BE THROUGH EASTERN WA BY 00-01Z. WITH INCREASED SOUTHWEST TO WEST WINDS...THINK DECREASING CLOUDS IS A GOOD BET BEHIND THE PRECIP. QUESTION IS IF THERE IS ENOUGH INSTABILITY TO POP SOME AFTERNOON CONVECTION. SATELLITE IS SHOWING SOME CU POPPING ACROSS THE NORTH CASCADES AND AN ISOLATED STRIKE CANNOT BE RULED OUT. AFTER 06Z SHOWERS AND CLOUDS WILL DECREASE. TEMPS WILL BE COOLER THAN LAST NIGHT BECAUSE OF THE COOLER AIR MASS OVER US...BUT WITH WINDS STAYING UP...IT WILL KEEP TEMPS FROM DROPPING TOO MUCH. THURSDAY THROUGH SATURDAY WE DRY OUT AND START TO WARM UP. UPPER TROUGH REMAINS OFFSHORE WHILE THE FOUR CORNERS HIGH REMAINS STRONG...EACH DAY BRINGING WARMER TEMPERATURES FURTHER NORTH. HAVE REMOVED ANY MENTION OF SHOWERS EXCEPT FOR FRI AFTERNOON AS A WAVE CLIPS THE US/CANADIAN BORDER AND GFS IS SHOWING SOME MID LEVEL MOISTURE MOVING THROUGH. OTHERWISE TEMPERATURES RISING EACH DAY...HAVE BUMPED UP TEMPS A BIT FRI AND SAT...SO THAT BY SATURDAY WE ARE ONCE AGAIN ABOVE AVERAGE FOR THIS TIME OF THE YEAR. /KOCH SATURDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE REMAINS IN RELATIVELY GOOD AGREEMENT THROUGH MONDAY. CONFIDENCE WANES SLIGHTLY MONDAY NIGHT THROUGH WEDNESDAY...AS THERE ARE SOME TIMING DIFFERENCES BETWEEN THE GFS/ECMWF/CANADIAN MODELS. GFS ALSO HAS HAD SOME CONSISTENCY ISSUES IN THE PAST 2-3 RUNS. BUT A FEW OVERALL POINTS CAN BE DRAWN OUT...AND I/M STILL FAVORING THE GFS WHICH IS THE SLOWER OF THE THREE MODELS (MINUS 06Z RUN). THE OVERALL PATTERN SHOWS A TROF OFF THE COAST...NUDGING EAST THROUGH THE PERIOD...AND A FLAT RIDGE INLAND. MINOR DISTURBANCES COME INLAND FROM THE LOW THROUGH MONDAY... BUT MOST OF THE SUBSTANTIAL ENERGY STAYS NORTH. KEPT SLIGHT CHANCE FOR THUNDER IN THE SOUTHEAST PORTION OF THE CWA SUNDAY AND MONDAY... DUE TO WEAK WAVES AND SOME MID-LEVEL MOISTURE. THE OFFSHORE TROF CONTINUES TO NUDGE CLOSER TO THE COAST INTO WEDNESDAY...WITH PROGRESSIVELY STRONGER SHORTWAVES TRYING TO SLIP OVER THE AREA (AS OPPOSED TO NORTH OF THE AREA). THIS IS TRANSLATED TO SOME SLIGHT CHANCE POPS IN THE MOUNTAINS TUESDAY AND WEDNESDAY. TEMPERATURES REMAIN ABOVE AVERAGE THROUGH PERIOD AND THE COOL DOWN NOT LOOKING AS QUICK...DUE TO SLOWER EAST PROGRESSION OF OFFSHORE TROF. /JCOTE && .AVIATION...VFR CONDITIONS THROUGH 00Z THUR. COLD FRONT PUSHES EAST THROUGH COLUMBIA BASIN TOWARD KGEG/KCOE CORRIDOR...WITH SCATTERED SHOWERS AND SOME TSRA. BEST RISK FOR SOME STORMS NORTH AND WEST OF KPUW THROUGH 04Z. WINDS BLUSTERY THROUGH 06Z. DECREASING CLOUDS OVERNIGHT. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 57 80 54 83 56 88 / 20 0 0 0 0 0 COEUR DALENE 56 79 51 82 54 86 / 20 0 0 10 0 0 PULLMAN 54 79 50 82 52 87 / 20 0 0 0 0 0 LEWISTON 62 89 60 92 63 96 / 20 0 0 0 0 0 COLVILLE 54 83 53 85 55 87 / 20 0 0 0 0 10 SANDPOINT 53 77 50 80 52 84 / 30 10 0 10 0 10 KELLOGG 52 82 50 85 54 87 / 20 10 0 10 0 0 MOSES LAKE 59 85 55 89 57 91 / 20 0 0 0 0 0 WENATCHEE 59 83 59 86 61 90 / 20 0 0 0 0 0 OMAK 56 84 54 87 56 90 / 20 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
In the hours before
Local storm report, Jul 12, 5:33 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 SE WARDEN 46.96N 119.03W
07/12/2006 E0.50 INCH GRANT WA LAW ENFORCEMENT
DIME SIZE HAIL
&&
RBLocal storm report, Jul 12, 5:34 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
534 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 SE WARDEN 46.96N 119.03W
07/12/2006 GRANT WA LAW ENFORCEMENT
30-40 FOOT BARN BLOWN DOWN AND PAINT PEELED OFF HOUSES
&&
RBLocal storm report, Jul 12, 5:54 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
554 PM PDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST DAVENPORT 47.65N 118.15W
07/12/2006 E60 MPH LINCOLN WA TRAINED SPOTTER
WIND GUSTS EST AT 60 MPH WITH BLOWING DUST
&&
RBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:05 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 55 min |
| Jul 12, 6:58 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 32 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.